Vanishing viscosity solutions for conservation laws with regulated flux

Alberto Bressan, Graziano Guerra, Wen Shen

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

In this paper we introduce a concept of “regulated function” v(t,x) of two variables, which reduces to the classical definition when v is independent of t. We then consider a scalar conservation law of the form ut+F(v(t,x),u)x=0, where F is smooth and v is a regulated function, possibly discontinuous w.r.t. both t and x. By adding a small viscosity, one obtains a well posed parabolic equation. As the viscous term goes to zero, the uniqueness of the vanishing viscosity limit is proved, relying on comparison estimates for solutions to the corresponding Hamilton–Jacobi equation. As an application, we obtain the existence and uniqueness of solutions for a class of 2×2 triangular systems of conservation laws with hyperbolic degeneracy.

Original languageEnglish (US)
Pages (from-to)312-351
Number of pages40
JournalJournal of Differential Equations
Volume266
Issue number1
DOIs
StatePublished - Jan 5 2019

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Vanishing viscosity solutions for conservation laws with regulated flux'. Together they form a unique fingerprint.

  • Cite this